Alert archive / Oregon / Storm Warnings in 2014
Storm Warning 4, NWS Medford, OR
NWS Medford, OR issued this storm warning at Mar 4, 2014, 3:15 PM PST. It took effect at Mar 5, 2014, 1:00 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2014, 3:15 PM PST (23:15 UTC)
- In effect from
- Mar 5, 2014, 1:00 PM PST
- Expired
- Mar 5, 2014, 10:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
380 WHUS76 KMFR 042315 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 315 PM PST TUE MAR 4 2014 PZZ356-051215- /O.CAN.KMFR.SW.Y.0024.000000T0000Z-140305T1800Z/ /O.EXT.KMFR.SI.Y.0029.140305T0300Z-140306T1800Z/ /O.EXT.KMFR.SE.W.0013.140305T0600Z-140306T1800Z/ /O.EXT.KMFR.GL.W.0010.140305T0900Z-140306T1800Z/ /O.UPG.KMFR.GL.A.0008.140306T0000Z-140306T1800Z/ /O.NEW.KMFR.SR.W.0004.140305T2100Z-140306T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 315 PM PST TUE MAR 4 2014 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST THURSDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY... ...GALE WARNING NOW IN EFFECT FROM 1 AM WEDNESDAY TO 10 AM PST THURSDAY... ...STORM WARNING IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY. THE GALE WARNING IS NOW IN EFFECT FROM 1 AM WEDNESDAY TO 10 AM PST THURSDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: INCREASING TO 25 TO 35 KT WITH GUSTS TO 40 KT TONIGHT THROUGH EARLY WEDNESDAY MORNING. ANOTHER STORM WILL BRING THE GALES 35 TO 40 KT LATE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING WITH STORM FORCE WINDS GUSTING IN EXCESS OF 50 KT WEDNESDAY AFTERNOON THROUGH THE EVENING. * SEAS: BECOMING WIND WAVE DOMINATED SEAS 10 TO 13 FEET THIS EVENING. THERE WILL BE A BRIEF DECREASE TOMORROW BEFORE INCREASING AGAIN TO 16 TO 20 FEET WIND WAVE DOMINATED SEAS BY EARLY THURSDAY MORNING. * AREAS AFFECTED: ALL AREAS WILL HAVE WIND AND SEAS CONDITIONS HAZARDOUS TO SMALL CRAFT. THE STORM FORCE WINDS ARE EXPECTED WITHIN 20 NM OF SHORE FROM GOLD BEACH TO A LITTLE NORTH OF COOS BAY. CONDITIONS WILL BE MUCH LIGHTER NEAR BROOKINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ370-051215- /O.CAN.KMFR.SW.Y.0025.000000T0000Z-140305T1800Z/ /O.EXT.KMFR.SI.Y.0029.140305T0300Z-140305T0900Z/ /O.EXT.KMFR.SE.W.0013.140305T0600Z-140306T1800Z/ /O.EXT.KMFR.GL.W.0010.140305T0900Z-140306T1800Z/ /O.UPG.KMFR.GL.A.0008.140306T0000Z-140306T1800Z/ /O.NEW.KMFR.SR.W.0004.140305T2100Z-140306T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 315 PM PST TUE MAR 4 2014 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST WEDNESDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY... ...GALE WARNING NOW IN EFFECT FROM 1 AM WEDNESDAY TO 10 AM PST THURSDAY... ...STORM WARNING IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY. THE GALE WARNING IS NOW IN EFFECT FROM 1 AM WEDNESDAY TO 10 AM PST THURSDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: INCREASING TO 25 TO 35 KT WITH GUSTS TO 40 KT TONIGHT THROUGH EARLY WEDNESDAY MORNING. ANOTHER STORM WILL BRING THE GALES 35 TO 40 KT LATE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING WITH STORM FORCE WINDS GUSTING IN EXCESS OF 50 KT WEDNESDAY AFTERNOON THROUGH THE EVENING. * SEAS: BECOMING WIND WAVE DOMINATED SEAS 10 TO 13 FEET THIS EVENING. THERE WILL BE A BRIEF DECREASE TOMORROW BEFORE INCREASING AGAIN TO 17 TO 20 FEET WIND WAVE DOMINATED SEAS BY EARLY THURSDAY MORNING. * AREAS AFFECTED: ALL AREAS WILL HAVE WIND AND SEAS CONDITIONS HAZARDOUS TO SMALL CRAFT. THE STORM FORCE WINDS ARE EXPECTED WITHIN 20 NM OF SHORE FROM GOLD BEACH TO A LITTLE NORTH OF COOS BAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-376-051215- /O.CAN.KMFR.SW.Y.0025.000000T0000Z-140305T1800Z/ /O.EXT.KMFR.SI.Y.0029.140305T0300Z-140305T2100Z/ /O.EXT.KMFR.SE.W.0013.140305T0600Z-140306T1800Z/ /O.EXT.KMFR.GL.W.0010.140305T0900Z-140306T1800Z/ /O.UPG.KMFR.GL.A.0008.140306T0000Z-140306T1800Z/ /O.NEW.KMFR.SR.W.0004.140305T2100Z-140306T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 315 PM PST TUE MAR 4 2014 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 PM PST WEDNESDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY... ...GALE WARNING NOW IN EFFECT FROM 1 AM WEDNESDAY TO 10 AM PST THURSDAY... ...STORM WARNING IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY. THE GALE WARNING IS NOW IN EFFECT FROM 1 AM WEDNESDAY TO 10 AM PST THURSDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 PM PST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: INCREASING TO 25 TO 35 KT WITH GUSTS TO 40 KT TONIGHT THROUGH EARLY WEDNESDAY MORNING. ANOTHER STORM WILL BRING THE GALES 35 TO 40 KT LATE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING WITH STORM FORCE WINDS GUSTING IN EXCESS OF 50 KT WEDNESDAY AFTERNOON THROUGH THE EVENING. * SEAS: BECOMING WIND WAVE DOMINATED SEAS 10 TO 13 FEET THIS EVENING. THERE WILL BE A BRIEF DECREASE TOMORROW BEFORE INCREASING AGAIN TO 16 TO 20 FEET WIND WAVE DOMINATED SEAS BY EARLY THURSDAY MORNING. * AREAS AFFECTED: ALL AREAS WILL HAVE WIND AND SEAS CONDITIONS HAZARDOUS TO SMALL CRAFT. THE STORM FORCE WINDS ARE EXPECTED WITHIN 20 NM OF SHORE FROM GOLD BEACH TO A LITTLE NORTH OF COOS BAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
2 follow-up statements
664 WHUS76 KMFR 051002 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 202 AM PST WED MAR 5 2014 PZZ356-052315- /O.CON.KMFR.GL.W.0010.000000T0000Z-140306T1800Z/ /O.CON.KMFR.SE.W.0013.000000T0000Z-140306T1800Z/ /O.CON.KMFR.SI.Y.0029.000000T0000Z-140306T1800Z/ /O.CON.KMFR.SR.W.0004.140305T2100Z-140306T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 202 AM PST WED MAR 5 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... ...STORM WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. A STORM WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. * WINDS: SOUTH 25 TO 35 KT WITH GUSTS TO 40 KT...EASING BRIEFLY LATER THIS MORNING...BUT RAPIDLY INCREASING TO GALES OF 35 TO 40 KT THIS AFTERNOON AND EVENING WITH STORM FORCE GUSTS IN EXCESS OF 50 KT. GALES LIKELY PERSIST THROUGH THURSDAY MORNING. * SEAS: VERY STEEP AT 10 TO 13 FEET...BRIEFLY DECREASING LATER THIS MORNING...BUT QUICKLY REBUILDING THIS AFTERNOON AND PEAKING AT 15 TO 20 FEET TONIGHT THROUGH THURSDAY MORNING. CHAOTIC SEAS TRANSITION TO SWELL DOMINATED THURSDAY AFTERNOON. * AREAS AFFECTED: ALL AREAS WILL HAVE WIND AND SEA CONDITIONS HAZARDOUS TO SMALL CRAFT. THE STORM FORCE WINDS ARE EXPECTED WITHIN 20 NM OF SHORE FROM GOLD BEACH TO A LITTLE NORTH OF COOS BAY. CONDITIONS WILL BE MUCH LIGHTER NEAR BROOKINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-376-052315- /O.CON.KMFR.GL.W.0010.000000T0000Z-140306T1800Z/ /O.CON.KMFR.SE.W.0013.000000T0000Z-140306T1800Z/ /O.CON.KMFR.SI.Y.0029.000000T0000Z-140305T2100Z/ /O.CON.KMFR.SR.W.0004.140305T2100Z-140306T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 202 AM PST WED MAR 5 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...STORM WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. A STORM WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. * WINDS: SOUTH 25 TO 35 KT WITH GUSTS TO 40 KT...EASING BRIEFLY LATER THIS MORNING...BUT RAPIDLY INCREASING TO GALES OF 35 TO 40 KT THIS AFTERNOON AND EVENING WITH STORM FORCE GUSTS IN EXCESS OF 50 KT. GALES LIKELY PERSIST THROUGH THURSDAY MORNING. * SEAS: VERY STEEP AT 10 TO 13 FEET...BRIEFLY DECREASING LATER THIS MORNING...BUT QUICKLY REBUILDING THIS AFTERNOON AND PEAKING AT 15 TO 20 FEET TONIGHT INTO THURSDAY MORNING. CHAOTIC SEAS TRANSITION TO SWELL DOMINATED THURSDAY AFTERNOON. * AREAS AFFECTED: ALL AREAS WILL HAVE WIND AND SEA CONDITIONS HAZARDOUS TO SMALL CRAFT. THE STORM FORCE WINDS ARE EXPECTED WITHIN 20 NM OF SHORE FROM GOLD BEACH TO A LITTLE NORTH OF COOS BAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ370-052315- /O.CON.KMFR.GL.W.0010.000000T0000Z-140306T1800Z/ /O.CON.KMFR.SE.W.0013.000000T0000Z-140306T1800Z/ /O.CON.KMFR.SR.W.0004.140305T2100Z-140306T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 202 AM PST WED MAR 5 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... ...STORM WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. A STORM WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. * WINDS: SOUTH 25 TO 35 KT WITH GUSTS TO 40 KT...EASING BRIEFLY LATER THIS MORNING...BUT RAPIDLY INCREASING TO GALES OF 35 TO 40 KT THIS AFTERNOON AND EVENING WITH STORM FORCE GUSTS IN EXCESS OF 50 KT. GALES LIKELY PERSIST THROUGH THURSDAY MORNING. * SEAS: VERY STEEP AT 10 TO 13 FEET...BRIEFLY DECREASING LATER THIS MORNING...BUT REBUILDING THIS AFTERNOON AND PEAKING AT 15 TO 20 FEET TONIGHT INTO THURSDAY MORNING. CHAOTIC SEAS TRANSITION TO SWELL DOMINATED THURSDAY AFTERNOON. * AREAS AFFECTED: ALL AREAS WILL HAVE WIND AND SEA CONDITIONS HAZARDOUS TO SMALL CRAFT. THE STORM FORCE WINDS ARE EXPECTED WITHIN 20 NM OF SHORE FROM GOLD BEACH TO A LITTLE NORTH OF COOS BAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. && $$ SPILDE HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
881 WHUS76 KMFR 052252 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 252 PM PST WED MAR 5 2014 PZZ356-061200- /O.EXT.KMFR.SE.W.0013.000000T0000Z-140307T0600Z/ /O.CON.KMFR.GL.W.0010.000000T0000Z-140306T1800Z/ /O.CON.KMFR.SR.W.0004.000000T0000Z-140306T0600Z/ /O.CON.KMFR.SI.Y.0029.000000T0000Z-140306T1800Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 252 PM PST WED MAR 5 2014 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PST THURSDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... ...STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 10 PM PST THURSDAY. A STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. * WINDS: SOUTH GALES OF 35 TO 40 KT THIS AFTERNOON AND EVENING WITH STORM FORCE GUSTS IN EXCESS OF 50 KT. GALES THEN PERSIST THROUGH THURSDAY MORNING...THEN DECREASE TO SMALL CRAFT ADVISORY WINDS * SEAS: VERY STEEP 14 TO 18 FEET TONIGHT THROUGH THURSDAY MORNING. CHAOTIC SEAS TRANSITION TO SWELL DOMINATED THURSDAY AFTERNOON...DECREASING TO SMALL CRAFT ADVISORY LATE THURSDAY. * AREAS AFFECTED: ALL AREAS WILL HAVE WIND AND SEA CONDITIONS HAZARDOUS TO SMALL CRAFT. THE STORM FORCE WINDS ARE EXPECTED WITHIN 20 NM OF SHORE FROM GOLD BEACH TO A LITTLE NORTH OF COOS BAY. CONDITIONS WILL BE MUCH LIGHTER NEAR BROOKINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-370-376-061200- /O.EXT.KMFR.SE.W.0013.000000T0000Z-140307T0600Z/ /O.CON.KMFR.GL.W.0010.000000T0000Z-140306T1800Z/ /O.CON.KMFR.SR.W.0004.000000T0000Z-140306T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 252 PM PST WED MAR 5 2014 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PST THURSDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... ...STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 10 PM PST THURSDAY. A STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. * WINDS: SOUTH GALES OF 35 TO 40 KT THIS AFTERNOON AND EVENING WITH STORM FORCE GUSTS IN EXCESS OF 50 KT. GALES THEN PERSIST THROUGH THURSDAY MORNING...THEN DECREASE TO SMALL CRAFT ADVISORY WINDS * SEAS: VERY STEEP 15 TO 20 FEET TONIGHT THROUGH THURSDAY MORNING. CHAOTIC SEAS TRANSITION TO SWELL DOMINATED THURSDAY AFTERNOON...DECREASING TO SMALL CRAFT ADVISORY LATE THURSDAY. * AREAS AFFECTED: ALL AREAS WILL HAVE WIND AND SEA CONDITIONS HAZARDOUS TO SMALL CRAFT. THE STORM FORCE WINDS ARE EXPECTED WITHIN 20 NM OF SHORE FROM GOLD BEACH TO A LITTLE NORTH OF COOS BAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. && $$ HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this storm warning went out at Mar 4, 3:02 PM PST, 13 minutes earlier.
Area forecast discussion, Mar 4, 3:02 PM PST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
302 PM PST TUE MAR 4 2014
.DISCUSSION...CURRENT VISIBLE IMAGE SHOWS HIGH AND MID LEVEL CLOUDS
INCREASING FROM THE SOUTHWEST AHEAD OF AN APPROACHING WARM FRONT.
THE MODELS ARE IN PRETTY GOOD AGREEMENT KEEPING MOST OF THE MOISTURE
OFFSHORE THIS EVENING, THEN ARRIVING AT THE COAST BETWEEN 9-11 PM
PST. PRECIPITATION WILL SPREAD INLAND TONIGHT WITH THE HEAVIEST
AMOUNTS EXPECTED TO BE ALONG THE COAST RANGE AND NORTHERN CASCADES.
THE MODELS HAVE BACKED OFF ON THE AMOUNT OF QPF TONIGHT ADJUSTED
THEM DOWN.
THE MODELS AND IN PARTICULAR THE NAM ARE IN FAIRLY GOOD AGREEMENT
SHOWING A SURFACE LOW DEVELOPING INSIDE OF 130W WEDNESDAY AFTERNOON
AND TRACKING NORTHEAST INTO WESTERN WASHINGTON WEDNESDAY EVENING.
THIS WILL BRING MODERATE TO HEAVY PRECIPITATION TO AREAS FROM THE
CASCADES WEST WITH LIGHT TO MODERATE PRECIPITATION EAST OF THE
CASCADES AND WESTSIDE VALLEYS. SNOW LEVELS REMAIN HIGH AROUND 7000
TO 7500 FEET TONIGHT, THEN RISING TO AROUND 8000 FEET OR HIGHER
WEDNESDAY.
IN ADDITION, WINDS ARE GOING TO BE A CONCERN FOR THE COAST, SHASTA
VALLEY AND EAST OF THE CASCADES. THE SHASTA VALLEY WILL SEE
INCREASING WINDS EARLY WEDNESDAY MORNING AND COULD APPROACH ADVISORY
CRITERIA NEAR WEED. WINDS ARE EXPECTED TO RAPIDLY INCREASE ALONG THE
COAST AND HEADLANDS LATE WEDNESDAY AFTERNOON AND EVENING AS THE
SURFACE LOW DEVELOPS INSIDE OF 130W. MODELS SHOW 925 MB JET WITH
WINDS NEAR 75 KTS JUST WEST OF CAPE BLANCO WEDNESDAY EVENING. THUS,
FELT IT WAS NECESSARY TO ISSUE A HIGH WIND WARNING FOR PARTS OF THE
COAST AND HEADLANDS. THE STRONGEST WINDS MAY ONLY BE FOR ABOUT 6
HOURS WITH THE JET EXPECTED TO DECREASE TO 50 TO 60 KTS LATE IN THE
EVENING, BUT FELT IT WAS BEST TO HAVE A BUFFER ZONE AND RAN THE
WARNING FOR 9 HOURS.
MODERATE TO STRONG WINDS ARE ALSO EXPECTED EAST OF THE CASCADES
STARTING WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. MODELS SHOW
700MB WINDS PEAKING OUT NEAR 73 KTS WEDNESDAY EVENING AND NIGHT.
THEREFORE HAVE UPGRADED THE HIGH WIND WATCH TO A WARNING AND ISSUED
A WIND ADVISORY FOR PARTS OF LAKE, KLAMATH AND MODOC COUNTIES.
A COLD FRONT WILL MOVE MOVE INLAND WEDNESDAY NIGHT WITH SNOW LEVELS
LOWERING TO AROUND 5500 FEET BY DAYBREAK THURSDAY. A SHORTWAVE
TROUGH PUSHES INLAND ON THURSDAY WITH A MIX OF RAIN AND SNOW SHOWERS
FOR THE MOUNTAINS, MAINLY ABOVE 5000 FEET WITH RAIN IN THE LOWER
ELEVATIONS. THE NAM AND GFS ALSO SHOW COLD AIR ALOFT WITH 500 MB
TEMPS BETWEEN -26 AND -28C MOVING OVER THE COASTAL WATERS AND
DOUGLAS COUNTY THURSDAY MORNING, THEN SHIFTING EAST INTO NORTHERN
KLAMATH AND LAKE COUNTIES IN THE AFTERNOON. THUS HAVE EXPANDED THE
SLIGHT CHANCE OF THUNDER TO INCLUDE THESE AREAS THURSDAY AFTERNOON.
IN ADDITION, INSTABILITY COMBINED WITH SHOWERS MAY BRING GUSTY WINDS
DOWN TO THE SURFACE AT TIMES FOR MOST AREAS THURSDAY AFTERNOON AND
EVENING.
WE'LL FINALLY SEE IMPROVEMENT IN THE WEATHER FRIDAY WITH DRY
CONDITIONS AND MILDER TEMPERATURES EXPECTED AND LESS WIND AS AN
UPPER RIDGE BUILDS OVER THE AREA. -PETRUCELLI
.LONG TERM...SATURDAY THROUGH TUESDAY...THE MODELS ARE IN GOOD
AGREEMENT IN THE EXTENDED AND CONFIDENCE TOOLS YIELD AT LEAST
MODERATE CONFIDENCE. AN UPPER RIDGE WILL MOVE EAST ON SATURDAY AS A
SYSTEM APPROACHES OUR COAST. BY LATE SATURDAY THE RIDGE AXIS WILL BE
IN THE GREAT BASIN, AND WHILE SOME OF THE MODELS SHOW RAIN
BREAKING OUT ALONG THE COAST SATURDAY AFTERNOON, THIS IS PROBABLY
TOO FAST. SATURDAY'S TEMPERATURES WILL BE SOMEWHAT DEPENDENT ON HOW
MUCH CLOUD WE GET AHEAD OF THE SYSTEM, BUT WE WILL BE IN THE WARM
SECTOR AND WE MAY GET QUITE WARM. WHILE NONE OF THE CURRENT GUIDANCE
HAS TEMPERATURES NEARLY AS HIGH AS OUR CURRENT FORECAST, I CHOSE TO
LEAVE THE FORECAST I INHERITED BECAUSE OFTENTIMES THE MODELS ARE
UNDERDONE ON TEMPS AHEAD OF A FRONT.
THE FRONT WILL BRING RAIN TO MUCH OF THE AREA SATURDAY NIGHT AND
SUNDAY. SOUTHERLY FLOW AHEAD OF THE FRONT MAY KEEP THE ROGUE AND
SHASTA VALLEYS SHADOWED FOR MUCH OF THE EVENT, BUT IT WILL
EVENTUALLY RAIN EVERYWHERE WITH THE FRONT. SHOWERS WILL LIKELY
LINGER IN WINDWARD AREAS ON MONDAY, BUT RIDGING WILL RETURN TUESDAY
BRINGING DRY WEATHER. SNOW LEVELS ARE EXPECTED TO REMAIN QUITE HIGH
(6000 FEET OR HIGHER) DURING PERIODS OF PRECIPITATION IN THE
EXTENDED AS WELL - THEY ONLY COME DOWN AFTER THE PRECIPITATION ENDS.
SO WE LIKELY WON'T SEE MUCH SNOW EXCEPT OVER THE HIGH PEAKS. -WRIGHT
&&
.AVIATION...BASED ON THE 04/18Z TAF CYCLE...EXPECT VFR CONDITIONS TO
CONTINUE IN MOST LOCATIONS THROUGH THE EVENING. CIGS WILL BEGIN TO
LOWER ALONG THE COAST LATE THIS EVENING AS A FRONT APPROACHES. WE
MAY SEE A PERIOD OF IFR CIGS IN THE UMPQUA BASIN BEFORE CLOUDS
THICKEN ENOUGH TO STOP RADIATIONAL COOLING. OTHERWISE, MVFR CIGS
WILL DEVELOP AT THE COAST OVERNIGHT AND THEN SPREAD INLAND WEDNESDAY
MORNING. SOUTH WINDS WILL BECOME GUSTY AT THE COAST WEDNESDAY
MORNING. STRONG SOUTH FLOW WILL CREATE SOME MOUNTAIN WAVE TURBULENCE
AND WILL RESULT IN DOWNSLOPE FLOW IN THE INTERIOR VALLEYS DURING THE
MORNING. THIS WILL DELAY RAIN OVER THE INTERIOR VALLEYS UNTIL MID TO
LATE MORNING AT THE EARLIEST. EAST SIDE AND NORCAL LOCATIONS WILL
LIKELY REMAIN VFR UNTIL LATE WEDNESDAY MORNING WHEN THE FRONT MOVES
INTO THE AREA. EAST SIDE LOCATIONS WILL BE INCREASINGLY WINDY ON
WEDNESDAY, HOWEVER. -WRIGHT
&&
.MARINE...LONG PERIOD SWELL WILL CONTINUE OVER THE WATERS TODAY. A
STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING STRONG SOUTH
WINDS AND HEAVY SEAS TONIGHT INTO WEDNESDAY. NUMEROUS HEADLINES HAVE
BEEN ISSUED WITH CONDITIONS ESPECIALLY HAZARDOUS TO SMALL CRAFT. ALL
AREAS WILL BE AFFECTED, BUT THE GALES AND VERY STEEP SEAS ARE LIKELY
TO BE MORE LOCALIZED...BETWEEN 5 AND 20 NM FROM SHORE...AND ALSO IN
THE VICINITY OF CAPE BLANCO. CONDITIONS WILL EASE BRIEFLY DURING THE
DAY WEDNESDAY, THEN THE NEXT STRONG STORM WILL BRING THE POTENTIAL
FOR GALES AND VERY STEEP SEAS AGAIN WEDNESDAY NIGHT INTO THURSDAY
MORNING. SPILDE
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 1 PM TO 10 PM PST WEDNESDAY FOR
ORZ021-022.
HIGH WIND WARNING FROM 4 PM WEDNESDAY TO 10 AM PST THURSDAY FOR
ORZ030-031.
CA...HIGH WIND WARNING FROM 4 PM WEDNESDAY TO 10 AM PST THURSDAY FOR
CAZ085.
WIND ADVISORY FROM 4 AM WEDNESDAY TO 4 AM PST THURSDAY FOR
CAZ081.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 7 PM THIS
EVENING TO 10 AM PST THURSDAY FOR PZZ356.
STORM WARNING FROM 1 PM TO 10 PM PST WEDNESDAY FOR
PZZ350-356-370-376.
GALE WARNING FROM 1 AM WEDNESDAY TO 10 AM PST THURSDAY FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING FROM 10 PM THIS EVENING TO 10 AM PST
THURSDAY FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 7 PM THIS EVENING TO 1 PM
PST WEDNESDAY FOR PZZ350-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 7 PM THIS EVENING TO 1 AM
PST WEDNESDAY FOR PZZ370.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 2:44 AM PST | High Wind Watch | MFR | Klamath, Lake | 12 hr |
| Mar 4, 3:06 AM PST | Gale Watch | MFR | 12 hr | |
| Mar 4, 3:06 AM PST | Gale Warning | MFR | 55 hr | |
| Mar 4, 3:06 AM PST | Hazardous Seas Warning | MFR | 65 hr | |
| Mar 4, 3:06 AM PST | Small Craft Advisory for Winds | MFR | 55 hr | |
| Mar 4, 2:59 PM PST | High Wind Warning | MFR | Coos, Curry, Douglas, Klamath, Lake | 49 hr |
| Mar 4, 2:59 PM PST | Wind Advisory | MFR | Jackson, Klamath, Lake | 49 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.